Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at May 1, 2008, 7:06 AM CDT for 6 counties in Texas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 7:06 AM CDT (12:06 UTC)
- Expired
- May 1, 2008, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -391 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 011206 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 706 AM CDT THU MAY 1 2008 ...STRONG WINDS EXPECTED ALONG THE RIO GRANDE RIVER AND EASTERN COASTAL COUNTIES TODAY... .A STRONG LOW LEVEL JET JUST ABOVE THE SURFACE THIS MORNING IS EXPECTED TO MIX TO THE SURFACE THIS MORNING AND EARLY AFTERNOON. WINDS OF 30 TO 50 MPH NOTED FROM 1000 TO 3000 FEET ABOVE GROUND LEVEL ARE EXPECTED TO BEGIN MIXING TO THE SURFACE AFTER SUNRISE. RECENT RAINS WHERE NOT EXTENSIVE ENOUGH TO LOWER THE FIRE DANGER ACROSS MANY LOCATIONS FROM AREAS OF TINDER GRASSES AND OTHER FUELS. TXZ250>257-012100- /O.NEW.KBRO.FW.W.0022.080501T1206Z-080502T0000Z/ BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 706 AM CDT THU MAY 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST TO SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED LATER THIS MORNING AND EARLY AFTERNOON. WINDS SHOULD PEAK BETWEEN 9 AND 1 PM AND THEN BEGIN TO TAPPER OFF. WINDS MAY DIMINISH EARLIER THEN EXPECTED...ESPECIALLY AREAS WEST OF HIGHWAY 281 AS THE LOW LEVEL JET SHIFTS TO THE EAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KBRO 011833 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 133 PM CDT THU MAY 1 2008 ...STRONG WINDS CONTINUE ACROSS THE COASTAL COUNTIES OF DEEP SOUTH TEXAS THIS AFTERNOON... .WINDS FROM A STRONG LOW LEVEL JET ACROSS THE LOWER TEXAS COAST CONTINUE TO MIX DOWN ACROSS THE COASTAL COUNTIES OF DEEP SOUTH TEXAS THIS AFTERNOON. RECENT RAINS WERE NOT EXTENSIVE ENOUGH TO LOWER THE FIRE DANGER ACROSS MANY LOCATIONS FROM AREAS OF TINDER GRASSES AND OTHER FUELS. TXZ250-252-253-011945- /O.CAN.KBRO.FW.W.0022.000000T0000Z-080502T0000Z/ BROOKS-STARR-HIDALGO- 133 PM CDT THU MAY 1 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE REMAINED BELOW RED FLAG WARNING CRITERIA ACROSS BROOKS...HIDALGO AND STARR COUNTIES EARLY THIS AFTERNOON SO THE WARNING HAS BEEN CANCELLED FOR THESE COUNTIES. $$ TXZ251-254>257-020000- /O.CON.KBRO.FW.W.0022.000000T0000Z-080502T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 133 PM CDT THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CONTINUE ACROSS THE COASTAL COUNTIES OF DEEP SOUTH TEXAS. WINDS SHOULD BEGIN TO DIMINISH LATE THIS AFTERNOON INTO EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CASTILLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at May 1, 3:45 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 1, 3:45 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 345 AM CDT THU MAY 1 2008 .DISCUSSION...THE MAIN FEATURE THAT WILL BE CONTROLLING THE WX OVER DEEP SOUTH TX OVER THE NEXT SEVERAL DAYS WILL BE A MAJOR 500 MB LOW AND ASSOCIATED SURFACE LOW SPINNING OVER THE NORTHWESTERN U.S. THIS FEATURE WILL PUSH EAST TOWARDS THE GREAT LAKES THIS WEEKEND. THIS WILL PULL A COLD FRONT SOUTH TO NEAR THE BRO CWA LATE SAT AND SUN. THE GFS AND THE ECMWF ARE MAINTAINING GOOD CONSISTENCY IN SHOWING ONLY A WEAK FROPA AT BEST THROUGH THE BRO CWA WITH THE POTENTIAL EXISTING THAT THE FRONT WILL STALL NEAR OR NORTH OF THE BRO AREA. MOISTURE LEVELS REMAIN LIMITED IN THE SHORT TERM THROUGH SAT AND WILL NOT MENTION ANY SIGNIFICANT POPS. STEADY WAA WILL PERSIST AHEAD OF THIS NEXT SYSTEM RAISING UP TEMPS. THE CURRENT MAV AND MET TEMP GUIDANCE ARE IN GENERAL AGREEMENT FOR HIGHS WITH THE MAV HAVING A WARM BIAS VERSUS THE NAM FOR LOWS. WITH CURRENT DEWPOINTS AROUND THE LOWER RGV RANGING IN THE UPPER 60S TO NEAR 70 DEGREES WILL LEAN TOWARDS THE WARMER MAV NUMBERS FOR MINS OVER THE NEXT COUPLE OF NIGHTS. AFTER THE FIRST 500 MB FEATURE EXITS TO THE NORTHEAST... ANOTHER STRONG TROUGH/CLOSED LOW WILL DIG ACROSS THE SOUTHWESTERN U.S. IN THE 3 TO 7 DAY RANGE WHICH WILL ADVECT SOME BETTER MOISTURE VALUES OVER THE REGION FROM LATE SAT THROUGH MON. THE DEEPER MOISTURE VALUES WILL THEN SHIFT FURTHER NORTH OF THE BRO REGION LATER NEXT WEEK AS THE 500 MB TROUGH MOVES OVER CENTRAL AND NORTHERN TX NEXT WED. RUN TO RUN CONSISTENCY OF THE GFS MEX GUIDANCE IS PRETTY GOOD AND WILL MAINTAIN SOME SLGT CHC POPS IN PLACE FOR SUN AND MON DUE TO THE BETTER MOISTURE ADVECTION. MODEL TO MODEL CONSISTENCY BETWEEN THE GFS AND THE ECMWF HAS IMPROVED SINCE YESTERDAY THROUGH TUES NIGHT WITH BOTH MODELS THEN DIVERGING ON AND AFTER WED. DUE TO THE PRETTY GOOD AGREEMENT OVER THE LAST SEVERAL RUNS OF THE MEX MOS...WILL STICK FAIRLY CLOSE TO THESE OVERALL TRENDS THROUGH DAY 7 FOR POPS AND TEMPS. && .AVIATION...VFR CONDITIONS WITH MODERATE SOUTHEASTERLY WINDS AND MOSTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. THE WINDS WILL INCREASE FRIDAY MORNING BECOMING MODERATE AND GUSTY THEN DECREASE TO MODERATE LEVELS BY THE EVENING. VFR CONDITIONS AND PARTLY CLOUDY SKIES WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .MARINE...AT 1 AM BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 23 KNOTS WITH GUSTS TO 27 KNOTS AND SEAS AT 7 FEET WITH A 7 SECOND PERIOD. THE WINDS HAVE DECREASED OVER THE LAGUNA MADRE OVERNIGHT HOWEVER THE WINDS WILL INCREASE TO NEAR SMALL CRAFT CONDITIONS FRIDAY MORNING. THEREFORE A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH FRIDAY MORNING. WINDS WILL DECREASE FRIDAY AFTERNOON. THE SMALL CRAFT ADVISORY WILL CONTINUE OVER THE OFFSHORE GULF COASTAL WATERS TODAY THROUGH THE EARLY EVENING. MODERATE WINDS AND SEAS WILL PREVAIL OVER THE MARINE AREAS SATURDAY AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 88 75 90 74 / 0 0 0 10 BROWNSVILLE 89 75 92 73 / 0 0 0 10 HARLINGEN 91 73 94 71 / 0 0 0 10 MCALLEN 94 73 96 71 / 0 0 0 10 RIO GRANDE CITY 97 74 99 69 / 0 0 0 10 SOUTH PADRE ISLAND 81 75 83 73 / 0 0 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-135-150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...63
Hazardous weather outlook, May 1, 4:31 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 431 AM CDT THU MAY 1 2008 TXZ248>257-021130- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 431 AM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY OVER THE OFFSHORE GULF COASTAL WATERS AND LAGUNA MADRE. THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:53 AM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 9 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.